I'm not sure if this is the right forum, but I have an infected tooth. My dentist prescribed me clindamycin 300mg 4 times a day (Which seems like a LOT of medicine). I haven't taken it yet because when i looked it up, I found all kinds of horror stories about c diff and colitis. Is there really a chance that I will probably get this?
It sounds very scary and like this medicine is the WRONG one to take.
I'm allergic to penicillin, so I'm assuming that's why this was given. Can anyone help me with their own experiences or knowledge? I'm terrified to start these pills.
I don't know if it makes any difference, but i'm a 21 year old female in otherwise good health, not overweight and I have no other health problems.
My dentist prescribed the exact same medicine and dosage for my tooth. When I got it, the insert with the bottle had a warning about the intestinal problems. I wasn't sure whether to take it, either, so I called the pharmacist. She said that Clindamycin is the most commonly prescribed antibiotic for dental infections, and she wouldn't worry about the warning due to how very rare it is. I've been taking it for a week now. My only suggestion is to take the label saying drink plenty of water seriously, because I've felt a little dehydrated the past couple days.